Texas, 2006Hail in Texas, May 10, 2006
May 10, 2006 · NWS FWD · 5 events in 2 counties and zones
4 hail, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $140,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 10, 2:08 AM CST, 4 hours 17 minutes earlier.
Area forecast discussion, May 10, 2:08 AM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
308 AM CDT WED MAY 10 2006
.DISCUSSION...
AT 2 AM FRONT LIES SHERMAN...GRAHAM MOVING SOUTH. EVEN THOUGH
FRONT IS PROVIDING SOME LIFT...ATMOSPHERE FARTHER SOUTH IS LESS
UNSTABLE THAN IT WAS UP NORTH EARLIER. THERE IS STILL A SLIGHT
CHANCE OF POPS THROUGH THIS AFTERNOON IN THE EAST AS THE FRONT
CONTINUES THROUGH THE CWA. AFTER TODAY/S 90S...THE REST OF THE
WEEK WILL SEEM MILD WITH HIGHS IN THE 70S NORTH WEDNESDAY AND
THURSDAY. NEXT FRONT MOVES THOUGH SATURDAY...BRINGING A SLIGHT
CHANCE OF POPS FOR SATURDAY AND A CHANCE SOUTH ON SUNDAY MORNING
AS THE FRONT ENCOUNTERS MORE MOISTURE. WITH NORTHWEST FLOW IN
PLACE NEXT WEEK...MCS POSSIBLE EARLY WEDNESDAY MORNING WITH
UPPER DISTURBANCE FOLLOWING LATER IN THE DAY...SO HAVE POPS FOR
WEDNESDAY IN THE EXTENDED AS WELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 82 56 81 55 / 10 10 0 0
WACO, TX 87 56 82 54 / 20 10 0 0
PARIS, TX 78 53 77 51 / 40 10 0 0
DENTON, TX 81 48 80 52 / 20 10 0 0
MCKINNEY, TX 79 49 79 50 / 20 10 0 0
DALLAS, TX 82 57 80 56 / 20 10 0 0
TERRELL, TX 81 54 78 52 / 20 10 0 0
CORSICANA, TX 84 55 80 55 / 20 10 0 0
TEMPLE, TX 86 57 83 54 / 20 10 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE
&&
91/84/42
Hazardous weather outlook, May 10, 6:17 AM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
717 AM CDT WED MAY 10 2006
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
717 AM CDT WED MAY 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS GENERALLY NORTH OF
INTERSTATE 20 THIS MORNING...AND EAST OF INTERSTATE 35 THIS
AFTERNOON. A FEW OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY ALONG
THE RED RIVER THIS MORNING. HAIL TO ONE INCH DIAMETER AND DAMAGING
WIND GUSTS WILL BE THE MAIN THREAT FROM THESE STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS OVER NORTH TEXAS SATURDAY INTO
SUNDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED TODAY...MAINLY ALONG THE
RED RIVER THIS MORNING.
In the hours before
Local storm report, May 10, 1:01 AM CST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
201 AM CDT WED MAY 10 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TORNADO WESTMINSTER 33.36N 96.46W
05/09/2006 COLLIN TX LAW ENFORCEMENT
*** 3 FATAL, 3 INJ *** AN ELDERLY COUPLE AND A TEENAGER
WERE KILLED IN THE TOWN OF WESTMINSTER WITH EXTENSIVE
DAMAGE IN AND AROUND TOWN. TIME ESTIMATED. DAMAGE SURVEY
WILL BE CONDUCTED WEDNESDAY MORNING.Special weather statement, May 10, 2:19 AM CST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
319 AM CDT WED MAY 10 2006
TXZ093-100845-
GRAYSON-
319 AM CDT WED MAY 10 2006
...SIGNIFICANT WEATHER UPDATE...
AT 319 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM DEVELOPING 4 MILES NORTH OF DENISON...MOVING
NORTHEAST AT 30 MPH. THIS ACTIVITY MAY CONGEAL INTO A LINE OF
THUNDERSTORMS IN THE NEXT HOUR AND WILL BE MONITORED VERY CLOSELY.
CITIES IN THE PATH OF THIS STORM INCLUDE HENDRIX...DENISON...
KNOLLWOOD...POTTSBORO AND EISENHOWER STATE PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM IF IT CONTINUES TO INTENSIFY.
Special weather statement, May 10, 2:44 AM CST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
344 AM CDT WED MAY 10 2006
TXZ095-100915-
LAMAR-
344 AM CDT WED MAY 10 2006
...SIGNIFICANT WEATHER UPDATE...
AT 344 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG TO SEVERE THUNDERSTORMS 16 MILES NORTHWEST OF BONHAM
IN EXTREME SOUTHERN OKLAHOMA...MOVING EAST-SOUTHEAST AT 35 TO 40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BROOKSTON...PETTY AND
SUMNER.
IF THIS LINE OF STORMS CONTINUES ON ITS PRESENT COURSE...A SEVERE
WEATHER WARNING MAY BE NEEDED BY 5 AM CDT.
05/
Special weather statement, May 10, 4:14 AM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
514 AM CDT WED MAY 10 2006
TXZ091-101045-
MONTAGUE-
514 AM CDT WED MAY 10 2006
...SIGNIFICANT WEATHER UPDATE...
AT 514 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM GUST FRONT FROM ALONG A LINE EXTENDING FROM 20 MILES
NORTH OF HENRIETTA TO 11 MILES SOUTH OF WICHITA FALLS...MOVING EAST
AT 55 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BOWIE...FORESTBURG...
MONTAGUE...NOCONA...RINGGOLD...ST. JO AND STONEBURG.
ALTHOUGH THE THUNDERSTORMS THEMSELVES MAY STAY IN OKLAHOMA...WIND
GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS GUST FRONT.
Special weather statement, May 10, 5:35 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
635 AM CDT WED MAY 10 2006
TXZ093-101200-
NORTHERN GRAYSON-
635 AM CDT WED MAY 10 2006
...SIGNIFICANT WEATHER UPDATE...
AT 635 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTH OF WHITESBORO...MOVING EAST AT 70
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE
HENDRIX...DENISON...POTTSBORO AND EISENHOWER STATE PARK. LAKE TEXOMA
IS IN THE PATH OF THIS STORM AS WELL.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, May 10, 5:57 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
657 AM CDT WED MAY 10 2006
TXZ094-101230-
FANNIN-
657 AM CDT WED MAY 10 2006
...SIGNIFICANT WEATHER UPDATE...
AT 657 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES EAST OF DENISON...MOVING EAST AT 65 MPH.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM. THIS STORM HAS PRODUCED GOLF BALL HAIL IN OKLAHOMA. THE LARGE
HAIL SHOULD STAY IN OKLAHOMA BUT IF THE STORM SHOULD CHANGE TRACK OR
BUILD SOUTH A WARNING MAY BE REQUIRED.
Hail, Fannin
- When
- May 10, 6:25 AM CST
- Where
- Fannin County, Telephone
- Measured
- 1.75 in hail
- Property damage
- $70,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.783, -96.017
Insurance companies reported 19 auto claims and 112 house claims for window and roof damage caused by hail. Most of the damage was reported in the communities of Telephone and Monkstown.
Hail, Lamar
- When
- May 10, 6:38 AM CST
- Where
- Lamar County, Sumner
- Measured
- 2.75 in hail
- Property damage
- $35,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.733, -95.667
Baseball-size was hail reported nine miles northwest of Paris. Many windows were broken.
Funnel Cloud, Lamar
- When
- May 10, 6:41 AM CST
- Where
- Lamar County, 1 mi W of Paris
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
Deputy reported seeing a funnel due west of Paris; relayed by emergency manager.
Hail, Lamar
- When
- May 10, 6:50 AM CST
- Where
- Lamar County, Paris
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.650, -95.533
Hail, Lamar
- When
- May 10, 7:00 AM CST
- Where
- Lamar County, 1 mi N of Paris
- Measured
- 1.75 in hail
- Property damage
- $35,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.667, -95.533
Golf ball-size hail broke windows at an elementary and a high school.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Louisiana, May 10, 2006$1.4 million · F2 · 2 events
- Tornado in Mississippi, May 10, 2006$620,000 · F2 · 1 event
- Hail and Damaging Winds in Louisiana, May 10, 2006$2.8 million · 2.75 in hail · 5 events
- Damaging Winds in Georgia, May 10, 2006$497,000 · 65 kt wind · 19 events
- Damaging Winds in Mississippi, May 10, 2006$700,000 · 70 kt wind · 2 events
- Tornado and Hail in Louisiana, May 10, 2006$540,000 · F0 · 3 events
- Tornado in Indiana, May 10, 2006$150,000 · F1 · 1 event
- Hail and Damaging Wind in Mississippi, May 10, 2006$400,000 · 1 in hail · 2 events
- Hail in Louisiana, May 10, 2006$350,000 · 2.5 in hail · 3 events
- Damaging Wind in Mississippi, May 10, 2006$300,000 · 58 kt wind · 1 event
- Hail and Damaging Wind in Louisiana, May 10, 2006$270,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Georgia, May 10, 2006$104,000 · 1 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511072, 5511141, 5511142, 5511143, 5511144.